Alert archive / Colorado / Red Flag Warnings in 2019

Red Flag Warning 23, NWS Pueblo, CO

October 18, 20196 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 18, 2019, 4:05 AM MDT for 6 counties in Colorado. It took effect at Oct 18, 2019, 3:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2019, 4:05 AM MDT (10:05 UTC)
In effect from
Oct 18, 2019, 3:00 PM MDT
Expired
Oct 18, 2019, 8:00 PM MDT
In force
5 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 113 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2019-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4442 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS85 KPUB 181005
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
405 AM MDT Fri Oct 18 2019

...A Red Flag Warning has been issued for gusty winds, dry fuels
and the potential for dry thunderstorms from 3 PM this afternoon
until 8 PM this evening for fire weather zones 231...232...234...235...
236 and 237...which includes Crowley, Kiowa, Otero, Prowers, Bent
and Baca Counties...

...A Fire Weather Watch remains in effect for gusty winds, low
humidity and dry fuels from Saturday afternoon through Saturday
evening for fire weather zones 220, 221, 222, 224, 225, 226, 227,
229 and 230, which includes the Central Mountains, San Luis
Valley, the Eastern Mountains, Fremont, Teller, El Paso, Huerfano
and western Las Animas counties...

COZ231-232-234>237-190200-
/O.NEW.KPUB.FW.W.0023.191018T2100Z-191019T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
405 AM MDT Fri Oct 18 2019

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR DRY THUNDERSTORMS, DRY FUELS, AND GUSTY 
WINDS FOR FIRE WEATHER ZONES 231...232...234...235... 236 AND 
237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for dry thunderstorms, dry fuels, and gusty winds, which 
is in effect from 3 PM this afternoon to 8 PM MDT this evening.

* Affected Area...Fire Weather Zones 231...232...234...235... 
  236 and 237.

* Impacts...lightning from dry thunderstorms could cause new fire
  starts. Conditions will be favorable for the rapid growth and 
  spread of fires.

* Thunderstorms...isolated to scattered dry thunderstorms are
  expected across portions of the Eastern Plains this afternoon
  and evening.

* Outflow Winds...erratic variable outflow winds will be possible
  with gusts to near 40 mph possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ220>222-224>227-229-230-190215-
/O.CON.KPUB.FW.A.0013.191019T1800Z-191020T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
405 AM MDT Fri Oct 18 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY
AND DRY FUELS FOR FIRE WEATHER ZONES 220...221...222...224...
225...226...227...229 AND 230...

* Affected Area...Fire Weather Zones 220...221...222...224... 
  225...226...227...229 and 230.

* Winds...Southwest 10 to 20 mph with gusts up to 40 mph.

* Timing...Saturday afternoon through Saturday evening.

* Minimum Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
227 
WWUS85 KPUB 182139
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
339 PM MDT Fri Oct 18 2019

...A Red Flag Warning remains in effect for gusty winds, dry 
fuels and the potential for dry thunderstorms until 8 PM this 
evening for fire weather zones 231...232...234... 235... 236 and 
237...which includes Crowley, Kiowa, Otero, Prowers, Bent and Baca
Counties...

...A Red Flag Warning has been issued for gusty winds, low 
humidity and dry fuels from Saturday afternoon through Saturday 
evening for fire weather zones 220, 221, 222, 224, 225, 226, 227, 
229 and 230, which includes the Central Mountains, San Luis 
Valley, the Eastern Mountains, Fremont, Teller, El Paso, Huerfano 
and western Las Animas counties...

...A Fire Weather Watch has been issued for gusty winds, low 
humidity and dry fuels from late Sunday morning through Sunday 
evening for fire weather zones 221, 222, and 224 through 237, 
which includes the San Luis Valley, the Eastern Mountains, Teller,
County, Fremont County, the Interstate 25 Corridor, and all of 
the eastern Colorado plains...

COZ221-222-224>227-229-230-191345-
/O.UPG.KPUB.FW.A.0013.191019T1800Z-191020T0300Z/
/O.NEW.KPUB.FW.W.0024.191019T1800Z-191020T0200Z/
/O.NEW.KPUB.FW.A.0014.191020T1700Z-191021T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
339 PM MDT Fri Oct 18 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221...222...224...225...226...227...229 AND 230...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221...222...224...225...226...227...229 AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM MDT Saturday. A Fire Weather Watch has
also been issued. This Fire Weather Watch for gusty winds and low
relative humidity is in effect from Sunday morning through Sunday
evening. The Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 221...222...224...225... 
  226...227...229 and 230.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Timing...Saturday afternoon through Saturday evening for the Red
  Flag Warning, late Sunday morning through Sunday evening for the
  Fire Weather Watch.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ220-191345-
/O.UPG.KPUB.FW.A.0013.191019T1800Z-191020T0300Z/
/O.NEW.KPUB.FW.W.0024.191019T1800Z-191020T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
339 PM MDT Fri Oct 18 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 220...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zone 220.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Timing...Saturday afternoon through Saturday evening.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-232-234>237-191345-
/O.NEW.KPUB.FW.A.0014.191020T1700Z-191021T0200Z/
/O.CON.KPUB.FW.W.0023.000000T0000Z-191019T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
339 PM MDT Fri Oct 18 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
231...232...234...235...236 AND 237...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 231...232...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Sunday morning through Sunday evening.

* Affected Area...Fire Weather Zones 231...232...234...235... 
  236 and 237.

* Winds...West 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...lightning from dry thunderstorms could cause new fire
  starts early this evening. Conditions will be favorable for the
  rapid growth and spread of fires on Sunday.

* Thunderstorms...isolated to scattered dry thunderstorms are 
  expected across portions of the Eastern Plains this afternoon 
  and evening.

* Outflow Winds...erratic variable outflow winds will be 
  possible with gusts to near 40 mph possible tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ228-233-191345-
/O.NEW.KPUB.FW.A.0014.191020T1700Z-191021T0200Z/
Pueblo County Including Pueblo-
Eastern Las Animas County Including Pinon Canyon-
339 PM MDT Fri Oct 18 2019

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 228 AND 233...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Sunday morning through Sunday evening.

* Affected Area...Fire Weather Zones 228 and 233.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
331 
WWUS85 KPUB 190144
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
744 PM MDT Fri Oct 18 2019

...A Red Flag Warning is in effect for gusty winds, low humidity 
and dry fuels from Saturday afternoon through Saturday evening for
fire weather zones 220, 221, 222, 224, 225, 226, 227, 229 and 
230, which includes the Central Mountains, San Luis Valley, the 
Eastern Mountains, Fremont, Teller, El Paso, Huerfano and western 
Las Animas counties...

...A Fire Weather Watch is in effect for gusty winds, low humidity
and dry fuels from late Sunday morning through Sunday evening for
fire weather zones 221, 222, and 224 through 237, which includes 
the San Luis Valley, the Eastern Mountains, Teller, County, 
Fremont County, the Interstate 25 Corridor, and all of the eastern
Colorado plains...

COZ231-232-234>237-191745-
/O.EXP.KPUB.FW.W.0023.000000T0000Z-191019T0200Z/
/O.CON.KPUB.FW.A.0014.191020T1700Z-191021T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
744 PM MDT Fri Oct 18 2019

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 231...232...234...235...236 AND 237...

...A RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
231...232...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 231...232...234...235... 
  236 and 237.

* Winds...West 20 to 30 mph with wind gusts around 40 mph.

* Relative Humidity...As low as 11 percent.

* Conditions will be favorable for the rapid growth and spread of
  fires on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-222-224>227-229-230-191745-
/O.CON.KPUB.FW.W.0024.191019T1800Z-191020T0200Z/
/O.CON.KPUB.FW.A.0014.191020T1700Z-191021T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
744 PM MDT Fri Oct 18 2019

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT 
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 221...222...224...225...226...227...229 AND 230... 

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING 
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 221...222...224...225...226...227... 229 
AND 230...

* Affected Area...Fire Weather Zones 221...222...224...225... 
  226...227...229 and 230.

* Winds...West 20 to 30 mph with wind gusts around 50 mph.

* Timing...Saturday afternoon through Saturday evening for the 
  Red Flag Warning, late Sunday morning through Sunday evening 
  for the Fire Weather Watch.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ220-191745-
/O.CON.KPUB.FW.W.0024.191019T1800Z-191020T0200Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
744 PM MDT Fri Oct 18 2019

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 220...

* Affected Area...Fire Weather Zone 220.

* Winds...West 20 to 30 mph with wind gusts around 45 mph.

* Timing...Saturday afternoon through Saturday evening.

* Relative Humidity...As low as 12 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ228-233-191745-
/O.CON.KPUB.FW.A.0014.191020T1700Z-191021T0200Z/
Pueblo County Including Pueblo-
Eastern Las Animas County Including Pinon Canyon-
744 PM MDT Fri Oct 18 2019

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 228 AND 233...

* Affected Area...Fire Weather Zones 228 and 233.

* Winds...Northwest 20 to 30 mph with wind gusts around 45 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 17, 11:28 PM MDT, 4 hours 37 minutes earlier.

Area forecast discussion, Oct 17, 11:28 PM MDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1128 PM MDT Thu Oct 17 2019

.UPDATE...
Issued at 736 PM MDT Thu Oct 17 2019

Quick update for cancellation of the Red Flag Warning for this
evening, and to incorporate latest obs data as well as hi-res
model data. Moore

&&

.SHORT TERM...(This evening through Friday)
Issued at 351 PM MDT Thu Oct 17 2019

Currently, recent computer simulations, GOES satellite imagery,
radar returns and real-time data indicate that near critical to
critical fire weather conditions being observed over many portions
of the CWA, assisted by recent wind gusts between 30 mph and 40
mph near Poncha Pass, Salida, Monarch Pass, Manitou Springs, La
Veta Pass, Colorado Springs, Weston, Wolf Creek Pass, Lamar and
Walsenburg, therefore will allow existing Red Flag Warning to
continue.

In addition, well above seasonal mid-October temperatures
also being observed this afternoon as reflected by 3 PM MDT
temperature readings of 78F at Colorado Springs, 81F at Pueblo, 82F
at Trinidad, 85F at La Junta and an impressive 91F temperature
reading at Lamar.

Primary short-term meteorological issues include increasing
precipitation potential, temperatures, winds, and fire weather
concerns.

Increasing precipitation is expected to develop over higher terrain
western locations from later tonight into Friday as PV analysis
indicated an upper disturbance moving across during this time frame.
Have depicted snow amounts basically in the 1 to 3 inch range over
the Central Mountains, with generally under 2 inches of snow
anticipated over the eastern San Juan Mountains from later tonight
into Friday.

Elsewhere, a cold front moving across eastern locations on Friday,
will bring increasing precipitation chances to primarily portions of
Teller and El Paso counties by Friday afternoon and to a lesser
degree to portions of the far southeastern Colorado plains and have
reflected this in latest grid/zone forecast.

Another meteorological issue from tonight into early Friday morning
is the potential for gusty winds(favoring higher terrain locations)
and have depicted wind gusts in excess of 60 mph at times.

Finally, above seasonal minimum temperatures are expected over the
majority of the CWA tonight, while projected maximum temperatures on
Friday should run some 10F to 20F cooler than maximum temperatures
experienced this afternoon.

.LONG TERM...(Friday night through Thursday)
Issued at 351 PM MDT Thu Oct 17 2019

...Fire Weather Remains Greatest Concern This Weekend...

A couple of compact and potentially potent shortwave troughs of low
pressure are expected to dive through the region this weekend and
again around the middle of next week. GEFS/GEPS/EPS all are showing
the potential for a deeper system cruising through Sunday
afternoon/evening bringing a change of airmass, cooler and even
drier, for a couple of days at least.

Saturday...Breezy southerly winds are expected within an already dry
airmass. Most concerned with higher fire spread potential across the
central and southern mountains. Relative humidity values will still
bottom out in the teens and the daytime heating will help
ventilation rates increase greatly so even a little bit of wind
could provide near critical or critical wildfire spread.

Sunday... The strength of the aforementioned system will dictate
just how tight the pressure gradient will be over the southeast
plains and how strong the orographic lifting will be over the
Sawatch and Mosquito Ranges will be. Right now, based on the
ensemble means of the mid-level heights we think we will see a few
inches of snow in Lake and Chaffee Counties with less accumulation
the farther south you head in the San Juans...given the projected
orientation of the flow. Could see close to Advisory level snows
from this event in Lake and Chaffee Counties.

More so concerned with the higher/critical fire weather conditions
across the Front Range, southern Sangre's, and the portions of the
southeast plains. Stronger westerly winds behind the trough and
surface cold front will kick in during the afternoon hours. We could
see gusts upwards of 50 MPH across the southern I-25 corridor and
closer to 35-40 across the remainder of the Front Range and eastern
plains. As was stated before, if the trough develops deeper then we
can only see winds and gusts increase for Sunday afternoon and
evening. We collaborated with SPC fire desk and they too are
concerned about the southern parts of our region. They are placing a
70% probability of low rh/wind on Day 4, Sunday.

Monday - Thursday...While we will be on the cooler side on
Monday, winds will also be decreasing. The pattern aloft/mid-
levels, becomes flatter but not quite zonal. This means we'll see
a gradual warming trend through the remainder of the period, until
the next shortwave moves through, closer to the Thursday time
period. Overall not looking like a huge slug of moisture helps our
continued drought conditions, outside a few mountain snows,
through this period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1128 PM MDT Thu Oct 17 2019

VFR conditions are expected throughout the forecast period for
KALS, KCOS, and KPUB. The mid-level winds are quite strong across
the region and periodically those winds will reach the surface
during the overnight hours, but will not last long. Tomorrow
afternoon, gusty west to southwesterly winds will develop over all
forecast points. During the mid-afternoon hours a cold front will
develop over KCOS and KPUB, bringing strong northerly winds as the
front passes. KCOS has the chance to have vicinity rain showers,
but nothing to lower flight categories.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for COZ220>222-224>227-229-230.

&&

UPDATE...MOORE
SHORT TERM...77
LONG TERM...HEAVENER
AVIATION...SKELLY
Hazardous weather outlook, Oct 17, 7:39 PM MDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
739 PM MDT Thu Oct 17 2019

COZ058>089-093>099-181300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
739 PM MDT Thu Oct 17 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

High elevation snow showers are possible tonight along the
Continental Divide. Locations north of Cottonwood Pass may see an
inch or two of accumulation on the peaks.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Spotty fire weather concerns are possible on Friday with concerns
increasing for Saturday and Sunday. Low relative humidity values
with widespread winds of 25 to 35 mph on Saturday increasing 40 to
50 mph on Sunday are expected. Use caution with any outdoor burning
activities.

Mountain snow showers are possible Saturday night into Sunday across
the central and southwest mountains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the central mountains north of Cottonwood Pass
tonight.

27/SKELLY

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:39 PM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more20 hr
Oct 18, 3:39 PM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more28 hr

Nearby

Red Flag Warnings in Colorado, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.